The Depo Provera shot is the only birth control method proven to cause weight gain. Most women do not gain weight on the pill, patch, or ring. When they do it is usually no more than five pounds and may be due to other causes. Some women also lose weight when using these methods. Ultimately, you may require some trial and error in finding the right birth control method for you, but we wouldn't expect your new birth control to cause weight gain for you.
Articles in this section
- I don’t really want to talk about this. But… my discharge has changed since starting my birth control. Is this normal?
- I’ve developed headaches or migraines from my birth control.
- I’m SUPER nauseous after I take my birth control.
- I wanted to use my pill to skip my period. I didn’t take any placebos, but my period showed up anyways?
- I have no sex drive on the birth control I’m on. I want to change, what’s next?
- I don’t want to gain weight with this birth control. Can I have one that doesn’t cause weight gain?
- It’s been 3 months and my face is STILL breaking out.
- I just started this pill and my face is breaking out, why?
- I threw up 30 minutes after taking my pill, help!?!
- I haven’t gotten my period and I’m a few days into the placebo pills. Am I pregnant?